BACKGROUND: Previous evidence suggests that hydroxymethylglutaryl coenzyme A-reductase inhibitors (statins) might potentiate the effect of oral anticoagulants, but a MEDLINE search (key terms: stains, rosuvastatin, anticoagulants, acenocoumarol, and interaction; years: 1980-2005) revealed no reports of an interaction between rosuvastatin and acenocoumarol. OBJECTIVE: The aim of this article was to describe a case of possible interaction between rosuvastatin and acenocoumarol. METHODS: We report the case of a 36-year-old male patient receiving long-term oral treatment with acenocoumarol, a synthetic coumarin anticoagulant, who experienced an increase in international normalized ratio (INR) and a hematoma in the left leg approximately 45 days after the initiation of treatment with rosuvastatin. RESULTS: After discontinuation of both drugs, an unexpectedly rapid decrease in INR was observed. CONCLUSIONS: Based on the results of this case, a possible pharmacologic interaction between rosuvastatin and acenocoumarol should be considered. Rosuvastatin might enhance the anticoagulant effect of acenocoumarol, and a rebound effect in cases of simultaneous discontinuation of both drugs might occur. Rosuvastatin should be administered with extreme caution in patients receiving long-term acenocoumarol therapy.

Mondillo, S., Ballo, P., & Galderisi, M. (2005). Rosuvastatin-acenocoumarol interaction. CLINICAL THERAPEUTICS, 27(6), 782-784 [10.1016/j.clinthera.2005.06.007].

Rosuvastatin-acenocoumarol interaction.

MONDILLO, SERGIO;
2005

Abstract

BACKGROUND: Previous evidence suggests that hydroxymethylglutaryl coenzyme A-reductase inhibitors (statins) might potentiate the effect of oral anticoagulants, but a MEDLINE search (key terms: stains, rosuvastatin, anticoagulants, acenocoumarol, and interaction; years: 1980-2005) revealed no reports of an interaction between rosuvastatin and acenocoumarol. OBJECTIVE: The aim of this article was to describe a case of possible interaction between rosuvastatin and acenocoumarol. METHODS: We report the case of a 36-year-old male patient receiving long-term oral treatment with acenocoumarol, a synthetic coumarin anticoagulant, who experienced an increase in international normalized ratio (INR) and a hematoma in the left leg approximately 45 days after the initiation of treatment with rosuvastatin. RESULTS: After discontinuation of both drugs, an unexpectedly rapid decrease in INR was observed. CONCLUSIONS: Based on the results of this case, a possible pharmacologic interaction between rosuvastatin and acenocoumarol should be considered. Rosuvastatin might enhance the anticoagulant effect of acenocoumarol, and a rebound effect in cases of simultaneous discontinuation of both drugs might occur. Rosuvastatin should be administered with extreme caution in patients receiving long-term acenocoumarol therapy.
Mondillo, S., Ballo, P., & Galderisi, M. (2005). Rosuvastatin-acenocoumarol interaction. CLINICAL THERAPEUTICS, 27(6), 782-784 [10.1016/j.clinthera.2005.06.007].
File in questo prodotto:
File Dimensione Formato  
2005 Rosuvastatin acenocoumarol interaction .PDF

non disponibili

Tipologia: Post-print
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 245.08 kB
Formato Adobe PDF
245.08 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11365/32005
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo